Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 215, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 28, 2021, 3:47 PM CDT for 4 counties in Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2021, 3:47 PM CDT (20:47 UTC)
- Expired
- Jul 28, 2021, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Anderson County, TX, Freestone County, TX, Henderson County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 136 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:08 PM CDT | HAIL 1 | 12 Ese Eureka, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
244 WUUS54 KFWD 282047 SVRFWD TXC001-161-213-349-282130- /O.NEW.KFWD.SV.W.0215.210728T2047Z-210728T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 347 PM CDT Wed Jul 28 2021 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... North central Freestone County in central Texas... South central Henderson County in central Texas... Northwestern Anderson County in central Texas... East central Navarro County in north central Texas... * Until 430 PM CDT. * At 346 PM CDT, a severe thunderstorm was located 12 miles south of Trinidad, or 19 miles southwest of Athens, moving west at 5 to 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of north central Freestone, south central Henderson, northwestern Anderson and east central Navarro Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning can kill. Heavy rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3207 9594 3188 9596 3186 9615 3211 9615 TIME...MOT...LOC 2046Z 092DEG 7KT 3198 9604 HAIL...<.75IN WIND...60MPH $$ 05
1 follow-up statement
936
WWUS54 KFWD 282126
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
426 PM CDT Wed Jul 28 2021
TXC001-161-213-349-282136-
/O.EXP.KFWD.SV.W.0215.000000T0000Z-210728T2130Z/
Freestone TX-Henderson TX-Anderson TX-Navarro TX-
426 PM CDT Wed Jul 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FREESTONE...
SOUTH CENTRAL HENDERSON...NORTHWESTERN ANDERSON AND EAST CENTRAL
NAVARRO COUNTIES WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.
LAT...LON 3207 9594 3188 9596 3186 9615 3211 9615
TIME...MOT...LOC 2126Z 092DEG 7KT 3198 9612
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:27 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 28, 3:27 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 327 PM CDT Wed Jul 28 2021 ...New Long Term... .SHORT TERM... /Issued 125 PM CDT Wed Jul 28 2021/ /This afternoon through Thursday/ A mix of cumulus and mid/upper level clouds continue to spread across the region, keeping the temperatures a degree or two cooler than yesterday's. Still, expect high temperatures in the mid to upper 90s later today. Some locations across the southwest could stay in the low 90s due to cloudy skies. Otherwise, isolated to scattered diurnally driven showers and storms will continue to develop through this evening. While the best coverage is expected to remain south of I-20, isolated showers/storms will be possible across North Texas. Strong gusty winds, lightning and heavy rain will be the main threat with this activity. Another weak shortwave will travel from the base of the upper ridge on Thursday, providing sufficient lift for scattered showers/storms in the afternoon and evening. The heat will continue to be a concern especially along/east of I-35 and along/north of I-20 as heat indices potentially reach 105. A heat advisory may be needed for those areas Thursday afternoon with the potential of extending it through the weekend. Sanchez && .LONG TERM... /NEW/ /Thursday Night Onward/ The next several days will continue to be hot across North and Central Texas as our dome of high pressure remains in control. High temperatures Friday through Sunday will gradually increase as the center of the upper ridge moves atop our region. Each morning will likely be characterized by mid to upper 70s, with the immediate Dallas/Fort Worth Metroplex in the lower 80s. The combination of strong upper ridging, southwesterly low-level flow and compressional warming from an incoming front will lead to widespread high temperatures in the upper 90s to around 103 on Sunday. Abundant moisture in the lower levels are likely to cause heat index values to reach or exceed 105 degrees east of I-35 and north of I-20. It's looking likely that we will need heat related headlines this weekend. A pattern shift is looking more likely as we finish out this week and begin a new week with the upper ridge shifting well west of our region. A cold front is expected to make it through our area Sunday evening, increasing thunderstorm chances along the front. Given widespread triple digit temperatures are expected in the afternoon, instability is likely to increase ahead of the incoming cold front. Any thunderstorm that develops will have to be closely monitored for strong downburst winds. Northwesterly flow aloft is expected to settle into our region, with several upper level shortwaves moving from northwest to southeast. Not only will we have increasing rain chances, but our daytime temperatures will likely be a few degrees below normal for this time of the year. There remains uncertainty as to when and where rain chances will be the highest, therefore, PoPs will remain around 20% Monday night onward. Hernandez && .AVIATION... /Issued 125 PM CDT Wed Jul 28 2021/ /18Z TAFs/ Concerns...low convective potential through this evening. VFR conditions will continue with light south/southeast winds and SCT-BKN CU cloud deck for a few hours this afternoon. Another round of isolated to scattered thunderstorms is in the forecast through this evening, but the best coverage is expected to remain south of the DFW Metroplex sites. Minor impacts are possible especially with the southern cornerposts. For now, we kept VCTS only for Waco (between 20-00Z) given the low coverage in the activity across North Texas. Trends will be monitored since a storm or two could still develop near the sites. This activity will diminish tonight, but scattered showers and storms will likely develop again Thursday afternoon. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 80 98 80 99 80 / 10 20 0 5 0 Waco 77 95 77 96 77 / 10 20 0 10 0 Paris 76 96 76 98 77 / 10 10 0 5 0 Denton 76 98 76 98 77 / 10 20 0 5 0 McKinney 77 97 77 98 78 / 10 20 0 5 0 Dallas 81 98 81 98 82 / 10 20 0 5 0 Terrell 76 96 76 96 77 / 10 20 0 5 0 Corsicana 78 95 78 96 77 / 10 20 0 10 0 Temple 75 96 75 96 75 / 5 20 0 10 0 Mineral Wells 74 96 74 96 74 / 10 20 0 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 7 PM CDT Thursday for TXZ092>095- 103>107-118>123-135-148. &&
Hazardous weather outlook, Jul 28, 3:17 PM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 317 PM CDT Wed Jul 28 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 317 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are expected again today, generally along and south of the I-20 corridor. Lightning and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional thunderstorms will be possible on Thursday, mainly south of I-20 during the afternoon. Lightning and gusty winds will remain the primary hazards. After a hot and dry weekend with heat index values likely exceeding 105, some thunderstorm chances will return early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 28, 2:08 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
208 PM CDT Wed Jul 28 2021
TXZ135-281945-
Henderson TX-
208 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENDERSON COUNTY UNTIL
245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Athens, moving west at 5 to 10 mph.
Wind gusts between 40 to 50 mph will be possible with this storm.
Locations impacted include...
Athens, Gun Barrel City, Malakoff, Eustace, Caney City, Payne
Springs, Log Cabin and Star Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also likely occurring with this storm, and
may lead to localized street flooding. Do not drive your vehicle
through flooded roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3209 9606 3236 9605 3236 9604 3231 9579
3213 9579
TIME...MOT...LOC 1907Z 090DEG 5KT 3223 9588
05Special weather statement, Jul 28, 2:37 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
237 PM CDT Wed Jul 28 2021
TXZ103-118-282015-
Denton TX-Tarrant TX-
237 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENTON AND
NORTHEASTERN TARRANT COUNTIES UNTIL 315 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm over
Southlake, moving west at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Fort Worth, Flower Mound, Bedford, Grapevine, Haltom City, Keller,
Hurst, Southlake, Watauga, Colleyville, Saginaw, Trophy Club, Eagle
Mountain, North Richland Hills, Roanoke, Double Oak, Blue Mound,
Northlake, Haslet and Bartonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning wll be occurring with this storm
soon. Seek a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3290 9706 3277 9736 3299 9743 3299 9741
3302 9739 3307 9712
TIME...MOT...LOC 1936Z 072DEG 9KT 3297 9718
05Special weather statement, Jul 28, 2:50 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
250 PM CDT Wed Jul 28 2021
TXZ122-135-282030-
Van Zandt TX-Henderson TX-
250 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN ZANDT AND
NORTHEASTERN HENDERSON COUNTIES UNTIL 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chandler, or 8 miles west of Tyler, moving west at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Chandler, Brownsboro and Edom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3227 9546 3226 9547 3225 9547 3223 9549
3221 9548 3221 9567 3244 9566 3241 9551
3237 9547 3237 9545 3235 9545 3233 9546
3229 9545
TIME...MOT...LOC 1950Z 090DEG 8KT 3231 9545
05Special weather statement, Jul 28, 3:03 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Fort Worth TX 303 PM CDT Wed Jul 28 2021 TXZ102-117-118-282045- Parker TX-Tarrant TX-Wise TX- 303 PM CDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WISE...NORTHEASTERN PARKER AND NORTHWESTERN TARRANT COUNTIES UNTIL 345 PM CDT... At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over Briar, moving west at 15 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Azle, Eagle Mountain, Briar, Pecan Acres, Reno, Springtown, Pelican Bay, Aurora, Boyd, Cottondale, Rhome, Newark and Sanctuary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3306 9742 3288 9744 3285 9775 3312 9773 TIME...MOT...LOC 2003Z 092DEG 11KT 3298 9752 05
Special weather statement, Jul 28, 3:26 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
326 PM CDT Wed Jul 28 2021
TXZ122-282100-
Van Zandt TX-
326 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN ZANDT COUNTY
UNTIL 400 PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near
Canton, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Canton, Mabank and Purtis Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3236 9592 3236 9608 3260 9608 3265 9606
3254 9582
TIME...MOT...LOC 2025Z 106DEG 7KT 3248 9594
05Special weather statement, Jul 28, 3:38 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Fort Worth TX 338 PM CDT Wed Jul 28 2021 TXZ135-146>148-282115- Anderson TX-Freestone TX-Henderson TX-Navarro TX- 338 PM CDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FREESTONE...SOUTH CENTRAL HENDERSON...NORTHWESTERN ANDERSON AND EAST CENTRAL NAVARRO COUNTIES UNTIL 415 PM CDT... At 338 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Trinidad, or 16 miles southwest of Athens, moving west at 5 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Trinidad. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3207 9590 3190 9594 3190 9621 3216 9614 TIME...MOT...LOC 2038Z 101DEG 6KT 3201 9601 05
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:00 PM CDT | Special Weather Statement | FWD | Palo Pinto | 30 min |
| Jul 27, 7:21 PM CDT | Special Weather Statement | FWD | Hood | 24 min |
| Jul 27, 7:31 PM CDT | Special Weather Statement | FWD | Stephens | 29 min |
| Jul 27, 7:51 PM CDT | Special Weather Statement | FWD | Collin | 39 min |
| Jul 28, 2:08 PM CDT | Special Weather Statement | FWD | Henderson | 37 min |
| Jul 28, 2:37 PM CDT | Special Weather Statement | FWD | Tarrant | 38 min |
| Jul 28, 2:44 PM CDT | Heat Advisory | FWD | Anderson, Collin, Cooke, Dallas, Delta, Denton and 11 more | 28 hr |
| Jul 28, 2:50 PM CDT | Special Weather Statement | FWD | Smith | 40 min |
| Jul 28, 3:03 PM CDT | Special Weather Statement | FWD | Wise | 42 min |
| Jul 28, 3:26 PM CDT | Special Weather Statement | FWD | Van Zandt | 34 min |
| Jul 28, 3:38 PM CDT | Special Weather Statement | FWD | Henderson | 37 min |
| Jul 28, 4:21 PM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| Jul 28, 4:56 PM CDT | Special Weather Statement | FWD | Navarro | 34 min |
| Jul 28, 5:32 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Jul 28, 5:59 PM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| Jul 28, 6:18 PM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 72 min |
| Jul 28, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker, Tarrant | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.